Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Burning feeling on the face. Used macrobid for UTI and retinol lotion. Medication side effects?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I started macrobid yesterday for a UTI and my face feels burned, any lotion burns to apply. I have lotion with retinol in it that I haven't used it more sensitive because of retinol?
Posted Thu, 12 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rhea Chanda 28 minutes later

Thanks for the query.

This kind of sensitivity should not occur due to macrobid unless its a allergic reaction.If you are sensitive to this group of drug then you may experience some burning,rashes etc.

Retinol on the other hand also may cause some reaction and burning sensation applied on sensitive skin. But if this feeling has occurred this time only after using macrobid then its possibly due to the drug itself.A change in the group of drug is recommended.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: Burning feeling on the face. Used macrobid for UTI and retinol lotion. Medication side effects? 7 hours later
I have taken macrobid before, that is what makes me think the retinol was part of the problem because I only have used that for a few weeks.
Answered by Dr. Rhea Chanda 6 hours later

Thanks for writing back.

Retinol may have caused a burning sensation but I believe that you mentioned that you did not use Retinol that particular day. If you had a sensitive reaction to Retinol, it would have happened over the last few weeks that you used it.

Sudden hypersensitivity in unlikely. The best way to proceed here is to stop using Retinol and change the group of the antibiotic.

Apply a moisturising lotion or anti inflammatory cream to the area. Ice application will also help. Another important thing to know is that Retinol may cause sun sensitivity. That can lead to irritation or burning. So if you were exposed to sunlight directly, wear sun screen at all times.

Hope, this answers your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor